Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 27, 2012Sumter County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 27, 2012, 1:32 PM EDT for Sumter County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 1:32 PM EDT (17:32 UTC)
Expired
Jul 27, 2012, 2:00 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Sumter County, GA

The radar

The Robins AFB radar (KJGX), 106 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2176 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
726 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

869 
WWUS82 KFFC 271732
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT FRI JUL 27 2012

GAZ104-271800-
132 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN SUMTER COUNTY UNTIL 200 PM EDT...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
STRONG THUNDERSTORMS FROM AMERICUS TO DAWSON...MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SUMTER COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CROXTON CROSSROADS...PLAINS...FRIENDSHIP...
SHILOH...CONCORD...AMERICUS...SUMTER...MADDOX...PENNINGTON...LAMAR...
HUNTINGTON...COBB...METHVINS...NEW ERA AND LESLIE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3193 8440 3197 8445 3216 8443 3216 8419
      3223 8418 3223 8414 3219 8413 3219 8405
      3209 8398 3205 8398 3202 8395 3192 8392
      3191 8433 3188 8433 3187 8435
TIME...MOT...LOC 1732Z 281DEG 8KT 3210 8424 3201 8426
          3185 8431

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 27, 11:05 AM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jul 27, 11:05 AM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1105 AM EDT FRI JUL 27 2012

.UPDATE...
SHOWER AND ISOLATED THUNDERSTORM ACTIVITY HAS PERSISTED THIS MORNING
IN PARTS OF THE SOUTH. ANY LINGERING BOUNDARIES OR ENHANCED
BAROCLINITY DUE TO SOLAR SHELTERING FROM REMNANT CLOUD COVERAGE MAY
FOCUS SOME EARLIER REDEVELOPMENT THIS AFTERNOON. WHEN CONSIDERING
THE LATEST HI-RES SHORT TERM GUIDANCE... THE HRRR SOLUTION HAS A
BETTER HOLD ON SOME OF THE LINGERING CONVECTION IN THE SOUTH THIS
MORNING AND SUGGESTS SCATTERED REDEVELOPMENT ACROSS MUCH OF CENTRAL
AND NORTHERN GA AS EARLY AS 17Z. LATELY THE HRRR SEEMS TO BE A BIT
BULLISH WITH DEVELOPMENT EARLY ON. IT ALSO DOES NOT HAVE NEARLY AS
MUCH CONVECTION TRIGGER FROM THE IMPINGING UPPER SHORTWAVE TROUGH
FROM THE NORTH LATER...WHICH THE WRF BUYS INTO MORE. STILL THINKING
THE NORTH WILL HAVE BETTER CHANCES LATER DUE TO APPROACH OF UPPER
TROUGH...AND PARTS OF THE SOUTH WILL HAVE DECENT CHANCES AS WELL
WITH ENHANCED MOISTURE FIELD AND AFOREMENTIONED REMNANT MORNING
ACTIVITY. WILL MAINTAIN CHANCE POPS EARLY AREA-WIDE TRENDING TO
LIKELY POPS IN THE NORTH AND SOUTH FROM 21-00Z.

OTHERWISE...BUMPED DOWN TEMPS IN THE SOUTH DUE TO LINGERING
PRECIP/CLOUD COVERAGE AND MADE ADJUSTMENTS TO DEWPOINT TRENDS.
CHANGES STILL KEPT MUCH OF THE SOUTHERN PORTION WITHIN A FEW DEGREES
OF HEAT ADVISORY CRITERIA SO WILL MAINTAIN CURRENT PRODUCT. PREVIOUS
DISCUSSION FOLLOWS...

BAKER

&&

.PREV DISCUSSION... /ISSUED 346 AM EDT FRI JUL 27 2012/

.HEAT ADVISORY FOR SOUTHEAST SECTIONS THIS AFTERNOON...

.SHORT TERM /TODAY THROUGH SATURDAY/...
LATEST SURFACE ANALYSIS OF THE SOUTHEAST SHOWS TROUGH REMAINS IN
PLACE ALONG THE EASTERN SEABOARD INTO THE CAROLINAS WITH SOME WEAK
RIDGING NOTED OVER WESTERN GEORGIA. ENHANCED CLUSTER OF STORMS
WHICH DEVELOPED OVER SOUTHERN SECTIONS LAST EVENING AND SENT
DEVELOPING OUTFLOWS NORTHWARD HAS LONG SINCE ABATED LEAVING BEHIND
MOSTLY CLOUDY CONDITIONS. MOST ALL OF THIS IS IN THE FORM OF HIGH
CLOUDS WITH NO LOW CLOUDS OF NOTE TO THE WEST EVEN THOUGH MODELS
ARE BULLISH ON THE FORMATION LATER TONIGHT INTO FRIDAY MORNING.

WITH YESTERDAYS ACTIVITY...ESPECIALLY LATE STORMS OVER THE
NORTH...ATMOSPHERE IS SLOWLY PROVING IT CAN SUSTAIN CONVECTION
WITH DECAYING RIDGE. TODAY LOOKS TO BE A TRANSITION DAY FOR THE
AREA AS TROUGH BECOMES MORE ENTRENCHED INTO THE TENNESSEE VALLEY
ALLOWING FOR FURTHER BREAKDOWN OF THE RIDGE. BASED ON MOISTURE
DISTRIBUTION...WITH ENHANCED LOW LEVEL MOISTURE FROM COLUMBUS TO
MACON...FEEL THESE AREAS WILL SEE INITIATION FIRST WITH AREAS TO
THE NORTH RECEIVING A LATER START AS SHORTWAVE ENERGY APPROACHES.
CAPE VALUES AREA WIDE LOOK TO BE IN THE 3000 PLUS RANGE THIS
AFTERNOON AND WITH BETTER SYNOPTIC SETUP...HAVE GONE 10 TO 30
PERCENT ABOVE GUIDANCE FOR MOST AREAS.

ALTHOUGH TIMING OF STORMS WILL BE KEY...STILL LOOKING AT SOUTHEAST
SECTIONS POSSIBLE SEEING HEAT INDICES IN EXCESS OF 105 THIS
AFTERNOON AND HEAT ADVISORY WILL BE POSTED.

AS FAR AS SEVERE POTENTIAL TODAY...ISOLATED SEVERE STORMS WILL BE
POSSIBLE AREA WIDE BUT APPEARS BEST CHANCE FOR ORGANIZED SEVERE
WILL BE TO THE NORTH WITH APPROACHING UPPER LEVEL ENERGY.
DOWNDRAFT CAPE NOT ALL THAT IMPRESSIVE TODAY WITH VALUES LESS THAN
500 J/KG FOR THE MOST PART BUT PRECIPITATION LOADING ALONE WILL
STILL LEAD TO ISOLATED STRONG TO SEVERE STORMS. TEMPS ALOFT WILL
NOT BE ESPECIALLY COLD EITHER WITH 500 TEMPS AROUND -6C TO -7C BUT
AGAIN...SOME ISOLATED SEVERE HAIL POSSIBLE AS WAS THE CASE LAST
NIGHT.

FOR SATURDAY...MODELS ALL WANT TO PUSH FRONTAL BOUNDARY INTO
SOUTHERN SECTIONS OF THE FORECAST AREA AND KEEP NORTHERN SECTIONS
DRY. STRONG SHORTWAVE ARRIVES LATE IN THE DAY HOWEVER FOR THE
NORTH AND FEEL ENOUGH MOISTURE WILL BE PRESENT ALONG WITH
CONTINUED HIGH INSTABILITY TO WARRANT LOW END CHANCE POPS FROM
ATLANTA NORTHWARD. CONTINUED STEAMY TO THE SOUTH IN VICINITY OF
THE FRONT AND DEPENDING ON HOW TODAY FARES...MAY NEED ANOTHER HEAT
ADVISORY FOR SATURDAY AS WELL.

DEESE

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A COLD FRONT OVER THE CENTRAL GA AREA EARLY SUNDAY WILL LIKELY
BECOME STATIONARY...DISSIPATING INTO TUESDAY. DURING THIS TIME AN
UPPER TROUGH SETS UP OVER THE EASTERN STATES WITH NW FLOW
AFFECTING THE AREA AND THE POTENTIAL FOR SHORT WAVES IN THAT FLOW
TO BRING SOME AMOUNT OF SHOWERS AND THUNDERSTORMS TO THE AREA.
THIS PATTERN LOOKS TO CONTINUE THROUGH THE REST OF THE LONG TERM
WITH INDICATIONS OF ANOTHER FRONT MOVING TO THE AREA ON THURSDAY.

AS THE UPPER TROUGH BECOMES BETTER ESTABLISHED AND DEEPENS OVER THE
AREA DURING MID WEEK OR SO...THIS SHOULD COOL HIGH TEMPERATURES
CLOSER TO NORMAL.

BDL

&&

.AVIATION...
12Z UPDATE...
EARLY START TO TSRA FOR SOUTHERN SECTIONS THIS MORNING BUT THUS
FAR HAS REMAINED NORTH OF MCN AND CSG.  LOOKING FOR ENHANCED LOW
LEVEL MOISTURE TO PUSH IN FROM THE SOUTH AND WEST THIS MORNING BUT
MUCH UNCERTAINTY HOW SOON AND FAR EAST AND NORTH THIS WILL
PROGRESS. WILL HAVE SLIGHTLY EARLIER START FOR THE SOUTHERN TAF
SITES BUT THINKING A MAJORITY OF THE ACTIVITY WILL BE LATE AND
ASSOCIATED WITH AN UPPER LEVEL SYSTEM MOVING OUT OF TENNESSEE.
HAVE GONE WITH PROB30 AFT 22Z BUT THIS ORGANIZED LINE OF STORMS
COULD ACTUALLY MATERIALIZE A FEW HOURS AFTER THIS ADVERTISED TIME
GIVEN UNCERTAINTY.

//ATL CONFIDENCE...12Z UPDATE...
MEDIUM ON TSRA CHANCES AND TIMING.
HIGH ON REMAINING ELEMENTS.

DEESE

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          94  73  94  72 /  40  30  30  20
ATLANTA         93  74  92  74 /  50  30  30  10
BLAIRSVILLE     90  66  88  67 /  60  40  30  10
CARTERSVILLE    92  72  93  68 /  60  40  30  10
COLUMBUS        95  75  94  76 /  60  30  30  20
GAINESVILLE     92  73  91  72 /  50  30  30  20
MACON           94  74  95  73 /  60  30  30  20
ROME            93  71  95  68 /  60  30  30  10
PEACHTREE CITY  93  71  92  70 /  50  30  30  20
VIDALIA         94  76  94  75 /  40  30  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BLECKLEY...CRISP...DODGE...DOOLY...EMANUEL...HOUSTON...
JEFFERSON...JOHNSON...LAURENS...MONTGOMERY...PULASKI...TELFAIR...
TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...WHEELER...WILCOX...
WILKINSON.

&&

SHORT TERM...DEESE/BAKER
LONG TERM....BDL
AVIATION...DEESE
Hazardous weather outlook, Jul 27, 5:15 AM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EDT FRI JUL 27 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-281000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
515 AM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
ISOLATED SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO NORTH GEORGIA LATER THIS AFTERNOON OR
EVENING WITH A SURFACE TROUGH OVER THE CAROLINAS AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS
AND EXCESSIVE LIGHTNING. LARGE HAIL AND HEAVY RAIN WILL ALSO BE
POSSIBLE. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE THIS
AFTERNOON AND EVENING OVER NORTH AND CENTRAL GEORGIA BUT STRONG
THUNDERSTORMS WILL BE POSSIBLE THIS MORNING. ALSO A HEAT ADVISORY IS
IN EFFECT FOR THE SOUTHEAST FORECAST AREA. REFER TO THE HEAT
ADVISORY STATEMENT FOR MORE INFORMATION.

.DISCUSSION...
WITH PLENTY OF MOISTURE IN PLACE...CAPES WILL INCREASE TO 3000 THIS
AFTERNOON WITH A WEAK UPPER LEVEL DISTURBANCE AND COLD FRONT MOVING
TO THE AREA. THIS WILL GIVE THE POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Jul 27, 10:18 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1018 AM EDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     TSTM WND DMG     5 NE MACON              32.88N 83.58W
07/26/2012                   JONES              GA   BROADCAST MEDIA

            MEDIA RELAYED A REPORT OF A GAS STATION AWNING DOWNED BY
            WINDS.

0716 PM     TSTM WND DMG     SUNNYSIDE               32.90N 84.41W
07/26/2012                   UPSON              GA   EMERGENCY MNGR

            SEVERAL TREES WERE REPORTED DOWN IN WESTERN UPSON COUNTY.
            TIME IS BASED ON RADAR

0716 PM     HAIL             SUNNYSIDE               32.90N 84.41W
07/26/2012  E0.75 INCH       UPSON              GA   EMERGENCY MNGR

0720 PM     TSTM WND DMG     WARNER ROBINS           32.62N 83.63W
07/26/2012                   HOUSTON            GA   BROADCAST MEDIA

            SEVERAL TREES REPORTED DOWN BY BROADCAST MEDIA. TIME IS
            BASED ON RADAR.

0725 PM     TSTM WND DMG     3 S BUTLER              32.51N 84.24W
07/26/2012                   TAYLOR             GA   EMERGENCY MNGR

            A FEW TREES AND A FEW POWERLINES DOWN ON SEVERAL ROADS
            NEAR BUTLER...INCLUDING ED DAVIS ROAD...AMERICUS
            ROAD...CROSSROAD SCHOOL ROAD...AND NORTH DAVIS ROAD.

0725 PM     HAIL             BYRON                   32.65N 83.76W
07/26/2012  E1.00 INCH       PEACH              GA   PUBLIC

0806 PM     TSTM WND DMG     4 SW GRAY               32.97N 83.58W
07/26/2012                   JONES              GA   BROADCAST MEDIA

            SEVEN TREES WERE REPORTED DOWN BY THE MEDIA IN JONES
            COUNTY. TIME IS BASED ON RADAR.

0820 PM     TSTM WND DMG     3 W MACON               32.83N 83.70W
07/26/2012                   BIBB               GA   911 CALL CENTER

            6 TO 10 TREES REPORTED DOWN DUE TO THE THUNDERSTORMS.
            TIME IS BASED ON RADAR.

0830 PM     HAIL             LOUVALE                 32.17N 84.83W
07/26/2012  E0.25 INCH       STEWART            GA   BROADCAST MEDIA

0830 PM     TSTM WND DMG     MACON                   32.83N 83.64W
07/26/2012                   BIBB               GA   PUBLIC

            THE PUBLIC REPORTED THREE TREES DOWN IN MACON.

1115 PM     LIGHTNING        WINDER                  33.99N 83.72W
07/26/2012                   BARROW             GA   EMERGENCY MNGR

            A 100 YEAR OLD CHURCH WAS COMPLETELY DESTROYED BY A
            LIGHTNING STRIKE AT 71 WEST CANDLER STREET. THE CHURCH
            HAD RECENTLY BEEN REMODELED.

&&

TDP
Special weather statement, Jul 27, 1:19 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
119 PM EDT FRI JUL 27 2012

GAZ094-095-271745-
119 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN PEACH AND HOUSTON COUNTIES UNTIL 145 PM EDT...

AT 117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKEWOOD...MOVING EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
PEACH AND HOUSTON COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE LAKEWOOD...MIAMI VALLEY...POWERVILLE...
BYRON...PERRY...CENTERVILLE...HOUSTON LAKE...CLINCHFIELD...
HAYNEVILLE...SAND BED...KATHLEEN...ELBERTA...ROBINS AIR FORCE BASE...
BONAIRE AND WARNER ROBINS. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3251 8390 3266 8382 3267 8380 3266 8356
      3263 8354 3261 8355 3258 8354 3256 8355
      3250 8352 3236 8356 3236 8357
TIME...MOT...LOC 1719Z 280DEG 9KT 3257 8373
Special weather statement, Jul 27, 1:26 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
126 PM EDT FRI JUL 27 2012

GAZ059-060-271800-
126 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN PUTNAM AND JASPER COUNTIES UNTIL 200 PM EDT...

AT 122 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM EATONTON TO ADGATEVILLE...MOVING EAST AT 10
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS PUTNAM AND JASPER COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS
IN THE PATH OF THESE STORMS INCLUDE PIEDMONT...CENTRAL GEORGIA
EXPERIMENT STATION...WILLARD...HARMONY...ROCK EAGLE 4-H CENTER...
EATONTON...MCELHENEYS CROSSROADS...HILLSBORO...ADGATEVILLE...SHADY
DALE...MONTICELLO...WARFIELD...PHOENIX...FLAT ROCK AND ROCKVILLE.
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3331 8315 3325 8326 3321 8326 3317 8332
      3318 8348 3314 8382 3319 8381 3321 8383
      3325 8381 3334 8386 3341 8385 3350 8371
      3348 8368 3352 8368 3343 8353 3348 8328
      3340 8324 3339 8318 3334 8314
TIME...MOT...LOC 1726Z 275DEG 9KT 3334 8334 3329 8344
          3325 8364
Special weather statement, Jul 27, 1:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
132 PM EDT FRI JUL 27 2012

GAZ104-271800-
132 PM EDT FRI JUL 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN SUMTER COUNTY UNTIL 200 PM EDT...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM AMERICUS TO DAWSON...MOVING EAST AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE
ACROSS SUMTER COUNTY THROUGH 200 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CROXTON CROSSROADS...PLAINS...FRIENDSHIP...
SHILOH...CONCORD...AMERICUS...SUMTER...MADDOX...PENNINGTON...LAMAR...
HUNTINGTON...COBB...METHVINS...NEW ERA AND LESLIE. HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

&&

LAT...LON 3193 8440 3197 8445 3216 8443 3216 8419
      3223 8418 3223 8414 3219 8413 3219 8405
      3209 8398 3205 8398 3202 8395 3192 8392
      3191 8433 3188 8433 3187 8435
TIME...MOT...LOC 1732Z 281DEG 8KT 3210 8424 3201 8426
          3185 8431

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:08 PM EDTSpecial Weather StatementFFCCrawford, Monroe37 min
Jul 26, 8:15 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford33 min
Jul 26, 10:29 PM EDTSpecial Weather StatementFFCBartow31 min
Jul 27, 12:00 AM EDTSpecial Weather StatementFFCGordon30 min
Jul 27, 3:53 AM EDTHeat AdvisoryFFCBleckley, Crisp, Dodge, Dooly, Emanuel, Houston and 13 more15 hr
Jul 27, 4:08 AM EDTSpecial Weather StatementFFCCrisp52 min
Jul 27, 4:36 AM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox54 min
Jul 27, 6:03 AM EDTSpecial Weather StatementFFCTelfair27 min
Jul 27, 1:19 PM EDTSpecial Weather StatementFFCHouston, Peach26 min
Jul 27, 1:26 PM EDTSpecial Weather StatementFFCJasper, Putnam34 min
Jul 27, 1:43 PM EDTSpecial Weather StatementFFCDooly, Houston32 min
Jul 27, 1:52 PM EDTSpecial Weather StatementFFCPutnam23 min
Jul 27, 1:54 PM EDTSpecial Weather StatementFFCSchley, Sumter36 min
Jul 27, 2:05 PM EDTSpecial Weather StatementFFCTreutlen25 min
Jul 27, 2:07 PM EDTSpecial Weather StatementFFCDooly, Houston23 min
Jul 27, 2:25 PM EDTSpecial Weather StatementFFCDooly, Houston35 min
Jul 27, 2:47 PM EDTSpecial Weather StatementFFCTalbot28 min
Jul 27, 2:56 PM EDTSpecial Weather StatementFFCBaldwin34 min
Jul 27, 3:01 PM EDTSpecial Weather StatementFFCBleckley, Crisp, Dooly, Pulaski, Wilcox29 min
Jul 27, 3:05 PM EDTSpecial Weather StatementFFCUpson25 min
Jul 27, 3:26 PM EDTSpecial Weather StatementFFCWilkinson34 min
Jul 27, 3:30 PM EDTSpecial Weather StatementFFCWashington30 min
Jul 27, 3:33 PM EDTSpecial Weather StatementFFCUpson27 min
Jul 27, 3:35 PM EDTSpecial Weather StatementFFCJones25 min
Jul 27, 3:42 PM EDTSpecial Weather StatementFFCMorgan33 min
Jul 27, 3:45 PM EDTSpecial Weather StatementFFCPolk30 min
Jul 27, 3:48 PM EDTSpecial Weather StatementFFCCarroll27 min
Jul 27, 3:50 PM EDTSevere Thunderstorm WarningFFCPolk25 min
Jul 27, 3:51 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Washington, Wilkinson39 min
Jul 27, 3:54 PM EDTSpecial Weather StatementFFCCrawford, Marion, Taylor36 min
Jul 27, 4:06 PM EDTSpecial Weather StatementFFCPutnam24 min
Jul 27, 4:09 PM EDTSpecial Weather StatementFFCHeard36 min
Jul 27, 4:22 PM EDTSpecial Weather StatementFFCCrawford, Taylor38 min
Jul 27, 4:26 PM EDTSevere Thunderstorm WarningFFCWashington34 min
Jul 27, 4:35 PM EDTSpecial Weather StatementFFCHenry, Newton, Rockdale25 min
Jul 27, 4:39 PM EDTSevere Thunderstorm WarningFFCCoweta51 min
Jul 27, 4:44 PM EDTSpecial Weather StatementFFCFayette31 min
Jul 27, 4:50 PM EDTSevere Thunderstorm WarningFFCHenry, Newton, Rockdale40 min
Jul 27, 4:55 PM EDTSpecial Weather StatementFFCOconee, Walton35 min
Jul 27, 4:59 PM EDTSpecial Weather StatementFFCJefferson31 min
Jul 27, 5:01 PM EDTSevere Thunderstorm WarningFFCJefferson, Washington44 min
Jul 27, 5:09 PM EDTSpecial Weather StatementFFCHenry36 min
Jul 27, 5:12 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Spalding48 min
Jul 27, 5:21 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton, Spalding39 min
Jul 27, 5:24 PM EDTSpecial Weather StatementFFCMorgan, Oconee, Oglethorpe36 min
Jul 27, 5:32 PM EDTSpecial Weather StatementFFCPike28 min
Jul 27, 5:44 PM EDTSpecial Weather StatementFFCMeriwether, Pike31 min
Jul 27, 5:55 PM EDTSpecial Weather StatementFFCButts, Jasper, Lamar, Spalding35 min
Jul 27, 6:01 PM EDTSpecial Weather StatementFFCWhite29 min
Jul 27, 6:09 PM EDTSpecial Weather StatementFFCHarris, Meriwether, Pike, Talbot21 min
Jul 27, 6:13 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Monroe, Pike, Spalding, Upson47 min
Jul 27, 6:42 PM EDTSpecial Weather StatementFFCChattooga, Floyd33 min
Jul 27, 7:00 PM EDTSpecial Weather StatementFFCHarris, Muscogee, Talbot30 min
Jul 27, 7:02 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee43 min
Jul 27, 7:15 PM EDTSpecial Weather StatementFFCBartow30 min
Jul 27, 7:33 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee42 min
Jul 27, 7:40 PM EDTSpecial Weather StatementFFCChattahoochee, Harris, Muscogee, Talbot, Taylor35 min
Jul 27, 7:49 PM EDTSpecial Weather StatementFFCWhitfield26 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.